MAUDE Adverse Event Report: RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Model Number 26-1221
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the perforator disengaged too early.The motor handpiece has no issue and another drill was utilized.There was no consequence for the patient and did not lead to increase surgery time for more than 30 minutes.
 
Additional Manufacturer Narrative
Complaint sample was not returned for evaluation therefore; an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Udi - device identifier # (b)(4), lot j22w15, manufactured on 21jan2019, and expires on 31dec2023, from the perforator product family between 05nov2019 and 30jun2020, approximately 2,200 mdrs submitted electronically by integra lifesciences via trackwise, integra's complaint handling system, were not received by cdrh due to a computer system issue.Within this time period, an error with integra's middleware, which facilitates communications between trackwise and the fda system, caused the complaint records to close and indicate we had received an acknowledgement 3 from the fda when we had not.Integra interpreted the acknowledgement as a successful submission; however, subsequent investigation revealed the acknowledgement 3 received was from our middleware and not from the fda (these acknowledgements have been retained as part of the documentation of the mdr).The malfunction was related to the relocation of the trackwise application to a new data center during the transition of integra's corporate headquarters from plainsboro, nj to princeton, nj.Previously, integra had been successfully receiving acknowledgements 1, 2, and 3 from the fda, and our records reflect these acknowledgements, including the date and time stamps.Capa pr 229048 and nc 20-011 have been opened by integra to further investigate the nonconformance and develop a corrective action plan.The middleware error has been corrected, and integra has filed mdrs since the correction and verified that the appropriate acknowledgements have been received from the fda.Integra is resubmitting all impacted mdr reports for the time period 05nov2019 through 30jun2020.Integra lifesciences contacted (b)(6), director of regulatory programs, office of product evaluation and quality and (b)(6), assistant director, mdr team, office of product evaluation and quality on july 8-9, 2020 to report these issues regarding mdr reports.
 
Additional Manufacturer Narrative
The perforator was returned for evaluation: failure analysis - the perforator unit was inspected using the unaided eye.Unit was lightly soiled, showed signs of rust, and had a worn label.Ifu testing was performed with no observed anomalies.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release.The unit was found to perform as intended and fulfilled the acceptance criteria.The complaint could not be verified through failure analysis.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.Product was received for analysis and the investigation could not confirm the complaint.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA 02767
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key8829504
Report Number1226348-2019-00300
Device Sequence Number14222838
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public10886704005100
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number26-1221
Device Catalogue Number261221
Device Lot NumberJ22W15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer03/23/2020
05/20/2022
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date07/16/2020
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown